MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST

ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST
Catalog Number 08836973190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The e402 analyzer serial number was (b)(6).Qc was acceptable.Single false positive results can occur with the elecsys hiv duo, as the assay has a specificity of less than 100%.Product labeling states: "all initially reactive samples should be retested in duplicate with the elecsys hiv duo assay.Repeatedly reactive samples must be confirmed according to supplementary algorithms.The subresults for either hivagb or ahivb can be used as an aid in the selection of the confirmation algorithm for reactive samples." for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination, and other findings.The elecsys hiv duo assay performs within specification.The investigation did not identify a product problem.
 
Event or Problem Description
The initial reporter questioned positive results for 1 patient tested for elecsys hiv duo (hiv duo) on a cobas e 402 analytical unit.The initial result from the e402 analyzer was 1.77 coi (positive).The repeat result was 2.00 coi (positive).On (b)(6) 2026, the hiv result from the abbott method was 0.056 s/co (negative).On an unknown date, the result from a rapid test was negative.No confirmatory testing was performed.The negative results were believed to be correct.

Brand Name
ELECSYS HIV DUO
Common Device Name
HIV DETECTION TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24558839
Report Number1823260-2026-00841
Device Sequence Number12968924
Product Code MZF
UDI-Device Identifier07613336166949
UDI-Public07613336166949
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
BP190403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number08836973190
Device Lot Number839092
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2026
Initial Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown